MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT

BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) contacted biomérieux to report a misidentification of cryptococcus neoformans as rhodotorula minuta in association with the vitek® 2 yeast (yst) identification (id) test kit.No repeat yst id testing was performed.The cryptococcus neoformans result was obtained via pcr.The customer indicates a delay of >24 hours due to id/ast testing performed at a reference lab.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.Biomérieux requested the patient isolate be submitted for investigation.Biomérieux investigation will be conducted.
 
Additional Manufacturer Narrative
A customer in (b)(6) contacted biomérieux to report a misidentification of cryptococcus neoformans as rhodotorula minuta in association with the vitek® 2 yeast (yst) identification (id) test kit.An internal biomérieux investigation was performed using a strain submitted by the customer.The submitted strain was subcultured and testing included vitek yst cards from the two (2) customer lots (2430398223, 2430420103) and a random lot (2430603203) in duplicate, as well as testing with the vitek® ms.Strain 911608: the six (6) vitek yst cards tested resulted in a slashline identification of rhodotorula glutinis/mucilaginosa/c.Laurentii with one (1)card, acceptable identification of rhodotorula minuta with two (2)cards, low discrimination identification of r.Glutinis/mucilaginosa/minuta/c.Laurentii with two (2) cards, and low discrimination c.Terreus/r.Minuta with the remaining vitek yst card; thus, duplicating the reported misidentification.Vitek ms resulted in the final identification of cryptococcus neoformans, with a 99.9% confidence value.A review of the customer's rhodotorula minuta data ((b)(6) 2017) demonstrated nine (9) atypical negative reactions (dgala, dglua, dmala, dmnea, irhaa.Dsora, saca, dtura, dgata) for an identification of c.Neoformans according to the vitek yst knowledge base.A review of the slashline rhodotorula glutinis/mucilaginosa/c.Laurentii data ((b)(6) 2017) demonstrated two (2) atypical positive reactions (imlta, isbea) and 10 atypical negative reactions (dgala, dglua, dmala, dmnea, irhaa.Dsora, saca, dtura, iglta, dxyla) for an identification of c.Neoformans according to the vitek yst knowledge base.An increased number of atypical reactions can indicate a strain with decreased viability, contamination, or mixed culture.This issue involves an atypical strain.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7324135
Report Number1950204-2018-00094
Device Sequence Number119961
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2018
Device Catalogue Number21343
Device Lot Number2430398223
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1